MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS.

STRYKER SPINE-SWITZERLAND XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Model Number 48232601
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Codes Injury (2348); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 05/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; primary surgery was performed on (b)(6) 2014, and 1st revision surgery was performed on (b)(6) 2014.It was reported as (b)(6).The rod breakage due to the nonunion was found (right t9/10, left t10/11), the 2nd revision surgery was performed on (b)(6) 2017.During the surgery, the set screws of the connector snapped off.The surgeon exchanged with the new screws.
 
Additional Manufacturer Narrative
Method: risk assessment; results: visual, dimensional and functional analysis could not be performed as the device was not returned.The rep reported that the rod breakage due to the nonunion was found.Conclusion: the most likely root cause is delayed healing/ non fusion.
 
Event or Problem Description
It was reported that; primary surgery was performed on (b)(6) 2014, and 1st revision surgery was performed on (b)(6) 2014.It was reported as (b)(4).The rod breakage due to the nonunion was found (right t9/10, left t10/11), the 2nd revision surgery was performed on (b)(6) 2017.During the surgery, the set screws of the connector snapped off.The surgeon excanged with the new screws.

Brand Name
XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6671818
Report Number3005525032-2017-00075
Device Sequence Number72117
Product Code KWP
UDI-Device Identifier04546540608642
UDI-Public(01)04546540608642
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48232601
Device Catalogue Number48232601
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer05/30/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date09/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;